Alert archive / Ohio / Tornado Warnings in 2025

Tornado Warning 24, NWS Wilmington, OH

April 3, 2025Adams County, Scioto County, Ohio

NWS Wilmington, OH issued this tornado warning at Apr 3, 2025, 2:53 AM EDT for Adams County, Scioto County, Ohio. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2025, 2:53 AM EDT (06:53 UTC)
Expired
Apr 3, 2025, 3:15 AM EDT
In force
22 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Adams County, OH, Scioto County, OH

The radar

The Cincinnati radar (KILN), 97 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 9:13 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2025-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 539 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2025-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
539 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1448 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
397 m²/s²
Significant tornado parameter
0.6
Supercell composite
8.0

Open this sounding in Storm Lab

The text

As transmitted.

419 
WFUS51 KILN 030653
TORILN
OHC001-145-030715-
/O.NEW.KILN.TO.W.0024.250403T0653Z-250403T0715Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
253 AM EDT Thu Apr 3 2025

The National Weather Service in Wilmington has issued a

* Tornado Warning for...
  Eastern Adams County in south central Ohio...
  West central Scioto County in south central Ohio...

* Until 315 AM EDT.

* At 253 AM EDT, a severe thunderstorm capable of producing a tornado
  was located near Rome, moving northeast at 55 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Lombardsville, Mcdermott, Rosemount, New Boston, West Portsmouth,
  Portsmouth, Turkey Creek Lake, and Friendship.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3871 8333 3889 8303 3875 8293 3873 8300
      3873 8302 3872 8304 3864 8329
TIME...MOT...LOC 0653Z 241DEG 49KT 3870 8326 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Campbell
2 follow-up statements
108 
WWUS51 KILN 030658
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
258 AM EDT Thu Apr 3 2025

OHC001-030708-
/O.CAN.KILN.TO.W.0024.000000T0000Z-250403T0715Z/
Adams OH-
258 AM EDT Thu Apr 3 2025

...THE TORNADO WARNING FOR EASTERN ADAMS COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 400 AM EDT for northeastern
Kentucky...and south central Ohio.

&&

LAT...LON 3889 8303 3875 8293 3873 8300 3873 8302
      3872 8304 3869 8313 3878 8322
TIME...MOT...LOC 0658Z 241DEG 49KT 3874 8317 

$$

OHC145-030715-
/O.CON.KILN.TO.W.0024.000000T0000Z-250403T0715Z/
Scioto OH-
258 AM EDT Thu Apr 3 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 AM EDT FOR WEST
CENTRAL SCIOTO COUNTY...

At 258 AM EDT, a severe thunderstorm capable of producing a tornado
was located 11 miles west of South Shore, moving northeast at 55 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Lombardsville, Mcdermott, Rosemount, New Boston, West Portsmouth,
Portsmouth, and Friendship.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3889 8303 3875 8293 3873 8300 3873 8302
      3872 8304 3869 8313 3878 8322
TIME...MOT...LOC 0658Z 241DEG 49KT 3874 8317 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Campbell
007 
WWUS51 KILN 030706
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
306 AM EDT Thu Apr 3 2025

OHC145-030716-
/O.EXP.KILN.TO.W.0024.000000T0000Z-250403T0715Z/
Scioto OH-
306 AM EDT Thu Apr 3 2025

...THE TORNADO WARNING FOR WEST CENTRAL SCIOTO COUNTY WILL EXPIRE AT
315 AM EDT...

The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.

A Tornado Watch remains in effect until 400 AM EDT for northeastern
Kentucky...and south central Ohio.

Please report previous tornadoes, wind damage or hail to the National
Weather Service by going to our website at weather.gov/iln and
submitting your report via social media.

&&

LAT...LON 3889 8303 3875 8293 3873 8300 3873 8302
      3872 8304 3869 8313 3878 8322
TIME...MOT...LOC 0706Z 241DEG 49KT 3878 8307 

$$

Campbell

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Apr 3, 1:35 AM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Apr 3, 1:35 AM EDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
135 AM EDT Thu Apr 3 2025

.SYNOPSIS...
Strong low pressure brings the chance of severe storms and heavy
rain this evening into tonight. Additional waves of low pressure
will cause more rounds of storms with heavy rain Thursday night
through Sunday morning.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Axis of thunderstorms moving in the area has a mixture of bowing
segments and supercells. This will continue to track across the
forecast area through the night with some decrease in intensity
expected as it gets further east. Strong shear with highly curved
hodographs support the potential for tornadoes in addition to strong
to damaging straight-line winds. Isolated large hail cannot be ruled
out but will not be the primary hazard with this event. In addition,
there will be some locally heavy rainfall, but that should be fairly
transient, so while flooding potential in non-zero, it is on the
lower end of threat.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
As the cold front moves through the area Thursday morning, dry air
likely keeps most of the day on the drier side, but PoPs continue to
be mentioned for southern Ohio, northern Kentucky, and southeast
Indiana. With the remnant cold pool boundary likely south of the
area, destabilization and severe weather appears considerably lower
than previously anticipated. This is shows well through the Day 2 SPC
Severe Weather Outlook update earlier this afternoon which limits any
severe threat to the far south (northern Kentucky and southern
Ohio). Depending on the advancement of the convective outflow
overnight, these may be lowered even more.

In response to a shortwave moving northward through the Mississippi
Valley, deep moisture advection occurs Thursday afternoon into the
evening hours. PoPs return and expand across the whole area during
the evening and into the overnight. An additional 1-2 inches is
forecast with this period, with locally higher amounts possible in
convective downpours. Isolated flash flooding is possible, but the
main concern will be the increasing coverage of areal flooding and
rising creeks and rivers due to saturated ground. Most area rivers
will begin to respond to this period of rain as a result.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
The active pattern with widespread showers and thunderstorms will
continue through the weekend as moist southwest flow aloft continues
and several waves of low pressure move east along a quasi-stationary
boundary draped across the Ohio Valley region.

By Friday morning, the boundary should be right along the Ohio
River, but it is forecast to lift north as a warm front Friday
afternoon into Friday night as a somewhat stronger surface wave
develops back to our west. Depending on how far north the front makes
it, we may get into somewhat of a lull in pcpn heading into Friday
night. However, the boundary and pcpn will sag back down into our
area from the northwest through the day on Saturday with another wave
then riding east along the boundary Saturday night into Sunday,
bringing the last round of significant pcpn.

There will be at least a low end severe threat for Friday into
Friday evening, but this will be dependent on how far the front makes
it and the amount of surface based instability that is able to
develop. There could also be a lower end severe threat across our
southeast Saturday afternoon/evening, again dependent on the exact
placement of the boundary and the amount of instability present. But
all in all, the main threat through the weekend remains the potential
for flooding, given the multiple rounds of showers/storms and
periods of heavy rain.

The main axis of heaviest QPF totals still looks to nose up into the
Tri-State area, but our entire area will see more than enough
rainfall through the weekend to result in significant rises on area
creeks and streams, as well as river flooding.

A significant pattern change will develop through the later portions
of the long term period as a deep upper level trough settles in
across the Great Lakes region. This will lead to unseasonably cool
temperatures and some lower end chances for showers Monday through
Wednesday.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
Widespread showers and thunderstorms will quickly advance east
through the remainder of the night. Some IFR conditions can be
expected in heavier showers and storms. LLWS will continue until
morning as a strong LLJ moves away to the east.

A cold front will move across the TAF sites from 12Z to 15Z. Winds
will be decreasing as the front moves through. In addition, the MVFR
ceilings are forecast to improve shortly after frontal passage. This
will leave VFR conditions with westerly winds around 10 kt.

OUTLOOK...Periods of showers and thunderstorms will occur Thursday
night into Sunday. This will result in MVFR/IFR conditions from time
to time.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch through Sunday morning for OHZ026-034-035-042>046-
     051>056-060>065-070>074-077>082-088.
KY...Flood Watch through Sunday morning for KYZ089>100.
IN...Flood Watch through Sunday morning for INZ050-058-059-066-073>075-
     080.

&&

SYNOPSIS...McGinnis
NEAR TERM...
SHORT TERM...McGinnis
LONG TERM...JGL
AVIATION...Hickman
Hazardous weather outlook, Apr 2, 8:16 PM EDT, 6 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
816 PM EDT Wed Apr 2 2025

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-031000-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery-
Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
816 PM EDT Wed Apr 2 2025

...FLOOD WATCH REMAINS IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH
SUNDAY MORNING...

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Severe storms are expected tonight. Damaging winds will be the main
threat, although large hail and a few tornadoes will also be
possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed tonight.

In the hours before

Local storm report, Apr 3, 2:23 AM EDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
223 AM EDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0213 AM     Tstm Wnd Gst     2 NNE Whitehall         39.99N 82.88W
04/03/2025  M53 MPH          Franklin           OH   ASOS

            ASOS station KCMH Columbus John Glenn
            International Airport.

&&
Local storm report, Apr 3, 2:24 AM EDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
224 AM EDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 AM     Non-Tstm Wnd Gst 2 W Batavia             39.08N 84.21W
04/03/2025  M46 MPH          Clermont           OH   AWOS

            AWOS station KI69 Clermont County Airport.

&&
Local storm report, Apr 3, 2:25 AM EDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
225 AM EDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 AM     Tstm Wnd Gst     4 SE Carroll            39.76N 82.66W
04/03/2025  M54 MPH          Fairfield          OH   ASOS

            ASOS station KLHQ Fairfield County Airport.

&&
Local storm report, Apr 3, 2:45 AM EDT, 8 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Wilmington OH
245 AM EDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 AM     Tstm Wnd Gst     3 ESE Wilmington        39.43N 83.78W
04/03/2025  M58 MPH          Clinton            OH   ASOS

            Corrects previous report. KILN ASOS.

&&

AN
Local storm report, Apr 3, 2:46 AM EDT, 7 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Wilmington OH
246 AM EDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1252 AM     Tstm Wnd Gst     2 W Turpin Hills        39.11N 84.42W
04/03/2025  M72 MPH          Hamilton           OH   ASOS

            ASOS station KLUK Cincinnati Lunken Field.

&&

AN
Local storm report, Apr 3, 2:48 AM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
248 AM EDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1051 PM     Tstm Wnd Dmg     Montezuma               40.49N 84.55W
04/02/2025                   Mercer             OH   911 Call Center

            Power poles down and trees down in several
            parts of the county including Montezuma.

&&

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 10:18 PM EDTSevere Thunderstorm Warning Considerable damage threatILNAuglaize, Darke, Mercer, Miami, Preble, Shelby57 min
Apr 2, 11:06 PM EDTSevere Thunderstorm WarningILNAuglaize, Hardin, Logan, Shelby39 min
Apr 2, 11:23 PM EDTSpecial Weather StatementILNLogan, Shelby52 min
Apr 2, 11:28 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Montgomery, Preble47 min
Apr 2, 11:30 PM EDTSevere Thunderstorm WarningILNButler, Preble45 min
Apr 2, 11:33 PM EDTSevere Thunderstorm WarningILNHardin27 min
Apr 2, 11:44 PM EDTSevere Thunderstorm Warning Considerable damage threatILNPreble16 min
Apr 2, 11:48 PM EDTTornado WarningILNMontgomery, Preble27 min
Apr 2, 11:51 PM EDTTornado WarningILNDarke, Miami, Montgomery, Preble24 min
Apr 2, 11:57 PM EDTSevere Thunderstorm WarningILNGreene, Montgomery, Preble33 min
Apr 3, 12:00 AM EDTSevere Thunderstorm WarningILNAuglaize, Darke, Logan, Miami, Shelby45 min
Apr 3, 12:07 AM EDTSevere Thunderstorm WarningILNChampaign, Clark, Darke, Miami, Montgomery, Preble and 1 more38 min
Apr 3, 12:12 AM EDTSevere Thunderstorm Warning Considerable damage threatILNButler, Clermont, Hamilton, Montgomery, Warren48 min
Apr 3, 12:16 AM EDTSevere Thunderstorm Warning Destructive damage threatILNHamilton44 min
Apr 3, 12:23 AM EDTSevere Thunderstorm WarningILNAuglaize, Hardin, Logan, Union28 min
Apr 3, 12:47 AM EDTSevere Thunderstorm WarningILNBrown, Butler, Clermont, Clinton, Fayette, Greene and 4 more43 min
Apr 3, 1:00 AM EDTSevere Thunderstorm WarningILNClark, Greene, Madison, Miami, Montgomery45 min
Apr 3, 1:01 AM EDTTornado WarningILNGreene, Montgomery, Warren14 min
Apr 3, 1:07 AM EDTTornado WarningILNClinton, Warren12 min
Apr 3, 1:14 AM EDTSevere Thunderstorm Warning Considerable damage threatILNBrown, Clinton, Fayette, Franklin, Greene, Highland and 3 more46 min
Apr 3, 1:21 AM EDTTornado Warning Tornado observedILNBrown, Clinton, Fayette, Highland24 min
Apr 3, 1:28 AM EDTSevere Thunderstorm WarningILNAdams, Brown, Clermont, Highland47 min
Apr 3, 1:32 AM EDTTornado WarningILNClinton, Fayette, Pickaway28 min
Apr 3, 1:40 AM EDTSevere Thunderstorm WarningILNDelaware, Fairfield, Fayette, Franklin, Highland, Licking and 3 more50 min
Apr 3, 1:51 AM EDTTornado WarningILNAdams, Brown24 min
Apr 3, 1:51 AM EDTTornado WarningILNPickaway, Ross10 min
Apr 3, 2:02 AM EDTSevere Thunderstorm WarningILNFairfield, Hocking, Licking58 min
Apr 3, 2:09 AM EDTSevere Thunderstorm WarningILNAdams, Highland, Pike, Ross, Scioto66 min
Apr 3, 2:12 AM EDTTornado WarningILNFairfield, Licking18 min
Apr 3, 2:16 AM EDTTornado WarningILNAdams, Scioto18 min
Apr 3, 3:20 AM EDTTornado WarningILNScioto25 min
Apr 3, 5:16 PM EDTRiver Flood WarningILNHamilton5 days

Nearby

Tornado Warnings in Ohio, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.